Is it safe to have nose filler while on Warfarin?

Hello I'm 24 years old female just had my valve replaced 3 weeks ago with a mechanical valve so I'm on warfarin for the rest of my life I wanted a nose job but since this ain't possible for now I. Considering a nose filler this would be a safe procedure with no risk of bleeding ?

Doctor Answers (1)

Safer not to have nonsurgical rhinoplasty while on blood thinners

+1
I would recommended avoiding filler injection to the nose while on Coumadin. There are no studies that I am aware of evaluating this clinical situation, but the risk is skin necrosis (death of a patch of skin). Since the nasal skin is naturally stiff and thick, bleeding with injection could risk skin necrosis if a hematoma (blood collection) occurs. 
I will perform filler injection elsewhere in the face in select patients on blood thinners, but bruising is expected and risks are higher. 
I hope this helps. I know this must be frustrating. I hope you feel great after valve replacement.


Cleveland Plastic Surgeon
5.0 out of 5 stars 29 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.